Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 34, NWS Fort Worth, TX

March 2, 2000Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2000, 3:39 PM CST for Wise County, Texas. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 2, 2000, 3:39 PM CST (21:39 UTC)
Expired
Mar 2, 2000, 4:45 PM CST
In force
66 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 73 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 3:49 PM CSTHail 0.88Decatur, TX
Mar 2, 4:08 PM CSTHail 0.75Aurora, TX
Mar 2, 4:21 PM CSTHail 1.75Aurora, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 022141
SVRFTW
TXC497-022245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 445 PM.

* AT 339 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF BOYD. A SECOND SEVERE 
  THUNDERSTORM WAS NEAR DECATUR. THESE STORMS WERE MOVING NORTHEAST
  AT 30 MPH. 

* LOCATIONS IN THE WARNING INCLUDE DECATUR AND BOYD.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DECATUR AROUND 345 PM.

DOPPLER RADAR DETECTED HAIL UP TO THE SIZE OF GOLFBALLS WITH THESE
SEVERE THUNDERSTORMS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY
TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS
APPROACH.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. STREETS MAY ALSO BECOME FLOODED. AVOID THESE AREAS AND
DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF
SMALL STREAMS AND R,IVERS MAY ALSO RISE. THEREFORE SEEK HIGHER GROUND
IF THREATENED BY FLOOD WATERS.

LAT...LON 3310 9791 3300 9777 3309 9739 3343 9742

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:30 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 2, 3:30 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CST THU MAR 2 2000

STRONG TO SEVERE THUNDERSTORMS DEVELOPED FROM BOWIE TO EASTLAND AT
2130Z.  UNUSUALLY HIGH DIRECTIONAL AND SPEED SHEAR ENVIRONMENT IS IN
PLACE WITH SURFACE LOW PRESSURE CENTERED NEAR ALTUS OK...DRYLINE
EXTENDING SOUTH THROUGH BRECKENRIDGE TO NEAR SAN ANGELO...AND A WARM
FRONT STRETCHING SOUTHEAST THROUGH DALLAS TO LONGVIEW.  JET MAX WILL
WORK AROUND THE UPPER LOW SYSTEM THIS EVENING...SO STRONG LIFT
SHOULD GRADUALLY OVERCOME THE CAPPING INVERSION LOCATED FROM D/FW
EASTWARD.  IN ADDITION...CLOUDS WERE BREAKING A BIT AND SHOULD
PROVIDE A BIT OF SURFACE HEATING BEFORE SUNDOWN.  EXPECT SEVERE
THREAT TO CONTINUE...ESPECIALLY EAST OF THE DRYLINE AND SLIGHTLY
NORTH OF THE WARM FRONT WHERE TORNADO THREAT REMAINS HIGH.

AS THE SYSTEM EXITS EAST ON FRIDAY...WRAPAROUND MOISTURE WILL KEEP
CONSIDERABLE CLOUD COVER AND STRONG COLD ADVECTION SHOULD COOL OFF
AREA.  TIGHT PRESSURE GRADIENT SUGGESTS POSSIBLE WIND ADVISORY ON
FRIDAY...BUT WILL DEFER UNTIL WE GET A SOLID HANDLE ON THE DEPARTURE
OF THE CURRENT SYSTEM.

ANOTHER UPPER LOW PRESSURE SYSTEM STARTS TO INTENSIFY OVER THE SW
U.S. DURING THE EXTENDED PERIOD.  SHORTWAVE ENERGY EJECTS AHEAD OF
THE SYSTEM AND COULD BRING A BRIEF SHOT OF THUNDERSTORMS ON SUNDAY
NIGHT AND MONDAY.  THE MAIN SYSTEM SHOULD COME THROUGH
WEDNESDAY/THURSDAY...BRINGING A BETTER OPPORTUNITY FOR THUNDERSTORMS.

DFW 49/63/40/65 5000
ACT 53/66/41/65 6000

.FTW...CAUTION ADVISED ON AREA LAKES THIS EVENING.

64

In the hours before

Special weather statement, Mar 2, 12:20 PM CST, 3 hours 19 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1220 PM CST THU MAR 2 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING FOR THAT PART OF NORTH CENTRAL TEXAS LOCATED EAST OF A
BOWIE...MINERAL WELLS...TO STEPHENVILLE LINE.  SURROUNDING THE
MODERATE RISK AREA...IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
THE REMAINDER OF NORTH CENTRAL TEXAS.  THE MODERATE RISK AREA
INCLUDES THE CITIES OF SHERMAN...PARIS...SULPHUR SPRINGS...CANTON...
AND THE DALLAS FORT WORTH METROPLEX.

EARLY THIS AFTERNOON A SURFACE LOW WAS LOCATED BETWEEN AMARILLO AND
LUBBOCK WITH A WARM FRONT EXTENDING SOUTHEAST ACROSS NORTH TEXAS TO
NEAR CORSICANA.  A DRY LINE EXTENDED SOUTHWARD FROM THE WARM FRONT
TO EAST OF MIDLAND.  THE WARM FRONT WILL PUSH NORTHWARD THROUGH
THE AFTERNOON AS THE DRY LINE SURGES EAST.  THUNDERSTORMS WILL LIKELY
DEVELOP EARLY THIS AFTERNOON ACROSS THE WESTERN SECTIONS OF NORTH
TEXAS NEAR THE INTERSECTION OF THE BOUNDARIES.

THUNDERSTORMS WILL INCREASE IN INTENSITY AND SPREAD EAST ACROSS NORTH
TEXAS THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES
FROM THE WEST. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE AND
PRODUCE LARGE HAIL AND DAMAGING BURSTS OF WIND.  IN ADDITION...A FEW
SUPERCELL THUNDERSTORMS MAY SPAWN TORNADOES WITH DESTRUCTIVE
POTENTIAL.

RESIDENTS OF NORTH CENTRAL TEXAS ARE URGED TO REVIEW SEVERE WEATHER
SAFETY RULES AND DISASTER PLANS.

EMERGENCY MANAGEMENT AND STORM SPOTTERS MAY BE ACTIVATED EARLY
THIS AFTERNOON WEST OF A BOWIE...WEATHERFORD...TO LAMPASAS LINE.
WEST OF A BONHAM...KAUFMAN...CAMERON LINE...ACTIVATION IS POSSIBLE
BETWEEN 300 AND 500 PM...THIS INCLUDES WACO AND THE DALLAS FORT
WORTH METROPLEX.  ACTIVATION OVER THE REMAINDER OF NORTH CENTRAL
TEXAS IS MOST LIKELY DURING THE EVENING HOURS.

STAY TUNED TO ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ISSUED BY
THE NATIONAL WEATHER SERVICE THE REMAINDER OF THIS AFTERNOON AND
EVENING.

79

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:06 AM CSTSevere Thunderstorm WarningFWDStephens54 min
Mar 2, 1:50 PM CSTSevere Thunderstorm WarningFWDJack40 min
Mar 2, 2:28 PM CSTSevere Thunderstorm WarningFWDJack, Wise47 min
Mar 2, 2:40 PM CSTSevere Thunderstorm WarningFWDPalo Pinto35 min
Mar 2, 3:11 PM CSTSevere Thunderstorm WarningFWDWise34 min
Mar 2, 3:15 PM CSTSevere Thunderstorm WarningFWDPalo Pinto30 min
Mar 2, 3:26 PM CSTSevere Thunderstorm WarningFWDParker49 min
Mar 2, 4:10 PM CSTSevere Thunderstorm WarningFWDDenton35 min
Mar 2, 4:40 PM CSTSevere Thunderstorm WarningFWDDenton65 min
Mar 2, 4:48 PM CSTSevere Thunderstorm WarningFWDParker57 min
Mar 2, 5:19 PM CSTSevere Thunderstorm WarningFWDCollin41 min
Mar 2, 5:33 PM CSTSevere Thunderstorm WarningFWDTarrant57 min
Mar 2, 5:45 PM CSTSevere Thunderstorm WarningFWDDenton45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.